Alert archive / Montana / Red Flag Warnings in 2021
Red Flag Warning 27, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Sep 14, 2021, 1:08 PM MDT for 12 counties in Montana. It took effect at Sep 15, 2021, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2021, 1:08 PM MDT (19:08 UTC)
- In effect from
- Sep 15, 2021, 12:00 PM MDT
- Expired
- Sep 15, 2021, 7:13 PM MDT
- In force
- 7 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 7.1 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1651 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
515 WWUS85 KGGW 141908 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 108 PM MDT Tue Sep 14 2021 MTZ122-136-137-151100- /O.UPG.KGGW.FW.A.0022.210915T1800Z-210916T0200Z/ /O.NEW.KGGW.FW.W.0027.210915T1800Z-210916T0200Z/ Dawson/McCone/Prairie/Richland/Wibaux Counties- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 108 PM MDT Tue Sep 14 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR LOW RH AND STRONG WINDS FOR FIRE WEATHER ZONES 122, 136, AND 137... The National Weather Service in Glasgow has issued a Red Flag Warning for low RH and strong winds, which is in effect from noon to 8 PM MDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 122, 136 and 137. * TIMING...Noon through 8PM. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 18 percent. * TEMPERATURES...In the lower 80s. * IMPACTS...New fires can start and spread easily and rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ120-151100- /O.NEW.KGGW.FW.W.0027.210915T1800Z-210916T0200Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- 108 PM MDT Tue Sep 14 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR LOW RH AND STRONG WINDS FOR FIRE WEATHER ZONE 120... The National Weather Service in Glasgow has issued a Red Flag Warning for low RH and strong winds, which is in effect from noon to 8 PM MDT Wednesday. * AFFECTED AREA...Fire Weather Zone 120. * TIMING...Noon through 8PM. * WINDS...West 20 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Upper 70s to low 80s. * IMPACTS...New fires can start and spread easily and rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
3 follow-up statements
858 WWUS85 KGGW 150823 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 223 AM MDT Wed Sep 15 2021 MTZ134-135-152030- /O.EXA.KGGW.FW.W.0027.210915T1800Z-210916T0200Z/ Northern Valley and Northern Phillips Counties-The Little Rockies- 223 AM MDT Wed Sep 15 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 134 AND 135... The National Weather Service in Glasgow has issued a Red Flag Warning for low relative humidity and strong winds, which is in effect from noon today to 8 PM MDT this evening. * AFFECTED AREA...Fire Weather Zones 134 and 135. * TIMING...Noon through 8PM. * WINDS...Northwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 20 percent. * TEMPERATURES...Highs in the mid to upper 70s. * IMPACTS...New fire starts will rapidly spread to the southeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ MTZ120-122-136-137-152030- /O.CON.KGGW.FW.W.0027.210915T1800Z-210916T0200Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 223 AM MDT Wed Sep 15 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG WINDS FOR FIRE WEATHER ZONES 120, 122, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 120, 122, 136 and 137. * TIMING...Noon through 8PM. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 16 percent. * TEMPERATURES...Highs in the mid 70s to the low 80s. * IMPACTS...New fire starts will rapidly spread to the southeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
539 WWUS85 KGGW 152014 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 214 PM MDT Wed Sep 15 2021 ...ELEVATED FIRE WEATHER CONDITIONS THROUGH THIS EVENING... MTZ120-122-134>137-160200- /O.CON.KGGW.FW.W.0027.000000T0000Z-210916T0200Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 214 PM MDT Wed Sep 15 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS LOW HUMIDITY FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... * AFFECTED AREA...Fire Weather Zones 120, 122, 134, 135, 136 and 137. * TIMING...Through 8PM. * WINDS...Northwest 20 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 16 percent. * TEMPERATURES...Near 80 degrees. * IMPACTS...New fire starts will rapidly spread to the southeast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in these areas of this Red Flag Warning. && $$ http://www.weather.gov/glasgow
849 WWUS85 KGGW 160113 RFWGGW URGENT - FIRE WEATHER MESSAGE National Weather Service Glasgow MT 713 PM MDT Wed Sep 15 2021 MTZ120-122-134>137-160215- /O.CAN.KGGW.FW.W.0027.000000T0000Z-210916T0200Z/ Fort Peck Reservation and Daniels/Roosevelt/Sheridan Counties- Dawson/McCone/Prairie/Richland/Wibaux Counties- Northern Valley and Northern Phillips Counties-The Little Rockies- The Lower Missouri River Breaks including the Charles M Russell National Wildlife Refuge- Southern Petroleum and Southern Garfield Counties- 713 PM MDT Wed Sep 15 2021 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 120, 122, 134, 135, 136, AND 137... The National Weather Service in Glasgow has cancelled the Red Flag Warning. Winds have decreased and humidity values have risen enough that the Red Flag Warning is now cancelled.. $$ http://www.weather.gov/glasgow
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Sep 14, 5:10 AM MDT, 7 hours 58 minutes earlier.
Area forecast discussion, Sep 14, 5:10 AM MDT, 7 hours 58 minutes before
Area Forecast Discussion National Weather Service Glasgow MT 510 AM MDT Tue Sep 14 2021 .DISCUSSION... A weak ridge will be over the region today with warming temperatures and sunny skies. A front will move through northeast Montana on Wednesday bringing strong winds and low afternoon humidity. Winds could gust to 45 mph in some areas with widespread gusts of 30-40 mph expected. A Fire Weather Watch remains in effect for areas generally south of US Highway 2 for Wednesday afternoon and evening. See the fire weather discussion below for more details. Much cooler conditions will follow the front with Canadian high pressure pushing south and ushering in the more fall-like temperatures. Some places near the Canadian border could see near freezing temperatures by Friday morning. Temperatures will moderate through the weekend as upper flow turns southwest with stronger trof digging off the west coast. RAE && .AVIATION... VFR. Patchy clouds will clear the region this morning, for mostly sunny skies this afternoon. && .FIRE WEATHER... A front will move through on Wednesday bringing strong winds and low RH to parts of Northeast Montana, primarily south of the Missouri River. Wind gusts to 40 mph will be possible out of the west. These winds, combined with afternoon minimum RHs near or just below 20 percent, have led to the issuance of Fire Weather Watch for Wednesday afternoon and evening. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for MTZ122-136-137. && weather.gov/glasgow
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 1:33 PM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Petroleum, Phillips, Valley | 30 hr |
Nearby
Red Flag Warnings in Montana, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.